Having rashes on soles of the feet post fever. What is the reason?
User rating for this question
Hi. Three days ago I got hit hard with a fever, chills, fatigue, body aches. It lasted 24 hours and then the fever broke and my throat became very swollen and sore and a rash broke out on the soles of my feet. The rash looks like cigar burns and it burns mostly and itches a little. The rash started yesterday and has gotten darker today. Bauer helps the pain. The rest of my symptoms have subsided other than the rash. Any idea what it could be?
Posted Thu, 19 Dec 2013 in Skin Hair and Nails
Answered by Dr. Jorge Brenes-Salazar 19 minutes later
Brief Answer: Morbiliform infectious rash Detailed Answer: Dear patient, Thanks for the query. Given your symptoms, it is highly likely that you suffered from a viral respiratory infection, and the rash is a manifestation of such process; it is almost impossible to determine which virus caused the infection, but common ones associated with such rashes are adenovirus, coxsackievirus, rarely influenza, parvovirus; some bacteria can cause erythema multiforme, which looks like bulls-eye lesions, rounded, different sizes, central clearing and can affect palms and soles. Mycoplasma is the most common bacteria. Hope that helps, wish you the best, Dr Brenes-Salazar MD Mayo Clinic MN
Follow-up: Having rashes on soles of the feet post fever. What is the reason? 3 minutes later
What is the best at home treatment or do i need to see a physician? I feel fine now other than the rash This is a picture of the rash if it helps with the diagnosis..
Answered by Dr. Jorge Brenes-Salazar 10 minutes later
Brief Answer: Erythema multiforme Detailed Answer: Dear Z, Thanks for the picture, it is extremely helpful. The lesions are compatible with erythema multiforme, which is just a skin reaction related to the infection. It is very likely that you had an infection by Mycoplasma or a similar organism ,but now your immune system has fought the infection away. The rash will subside on its own as well, but if there is itching low dose hydrocortisone cream can be used in affected areas. Best regards Hope that helps, wish you the best, Dr Brenes-Salazar MD Mayo Clinic MN